Advertisement

Interpolation, Amalgamation and Combination (The Non-disjoint Signatures Case)

  • Silvio Ghilardi
  • Alessandro GianolaEmail author
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10483)

Abstract

In this paper, we study the conditions under which existence of interpolants (for quantifier-free formulae) is modular, in the sense that it can be transferred from two first-order theories \(T_1, T_2\) to their combination \(T_1 \cup T_2\). We generalize to the non-disjoint signatures case the results from [3]. As a surprising application, we relate the Horn combinability criterion of this paper to superamalgamability conditions known from propositional logic and we use this fact to derive old and new results concerning fusions transfer of interpolation properties in modal logic.

Notes

Acknowledgements

The first author was supported by the GNSAGA group of INdAM (Istituto Nazionale di Alta Matematica).

References

  1. 1.
    Bacsich, P.D.: Amalgamation properties and interpolation theorems for equational theories. Algebra Universalis 5, 45–55 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bruttomesso, R., Ghilardi, S., Ranise, S.: From strong amalgamability to modularity of quantifier-free interpolation. In: Gramlich, B., Miller, D., Sattler, U. (eds.) IJCAR 2012. LNCS (LNAI), vol. 7364, pp. 118–133. Springer, Heidelberg (2012). doi: 10.1007/978-3-642-31365-3_12 CrossRefGoogle Scholar
  3. 3.
    Bruttomesso, R., Ghilardi, S., Ranise, S.: Quantifier-free interpolation in combinations of equality interpolating theories. ACM Trans. Comput. Log. 15(1), 5:1–5:34 (2014)Google Scholar
  4. 4.
    Chang, C.-C., Keisler, J.H.: Model Theory, 3rd edn. North-Holland, Amsterdam-London (1990)zbMATHGoogle Scholar
  5. 5.
    Craig, W.: Three uses of the Herbrand-Gentzen theorem in relating model theory and proof theory. J. Symb. Log. 22, 269–285 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Ghilardi, S.: Model theoretic methods in combined constraint satisfiability. J. Autom. Reasoning 33(3–4), 221–249 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Ghilardi, S., Gianola, A.: Interpolation, amalgamation and combination (extended version). Technical report (2017)Google Scholar
  8. 8.
    Ghilardi, S., Meloni, G.C.: Modal logics with \(n\)-ary connectives. Z. Math. Logik Grundlag. Math. 36(3), 193–215 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ghilardi, S., Nicolini, E., Zucchelli, D.: A comprehensive framework for combined decision procedures. ACM Trans. Comput. Logic 9(2), 1–54 (2008)CrossRefzbMATHGoogle Scholar
  10. 10.
    Henzinger, T., McMillan, K.L., Jhala, R., Majumdar, R.: Abstractions from Proofs. In: POPL, pp. 232–244 (2004)Google Scholar
  11. 11.
    Kapur, D., Majumdar, R., Zarba, C.: Interpolation for data structures. In: SIGSOFT’06/FSE-14, pp. 105–116 (2006)Google Scholar
  12. 12.
    Maksimova, L.L.: Craig’s theorem in superintuitionistic logics and amalgamable varieties. Algebra i Logika 16(6), 643–681, 741 (1977)Google Scholar
  13. 13.
    Maksimova, L.L.: Interpolation theorems in modal logics and amalgamable varieties of topological Boolean algebras. Algebra i Logika 18(5), 556–586, 632 (1979)Google Scholar
  14. 14.
    Maksimova, L.L.: Interpolation theorems in modal logics. Sufficient conditions. Algebra i Logika 19(2), 194–213, 250–251 (1980)Google Scholar
  15. 15.
    McMillan, K.: Applications of craig interpolation to model checking. In: Marcinkowski, J., Tarlecki, A. (eds.) CSL 2004. LNCS, vol. 3210, pp. 22–23. Springer, Heidelberg (2004). doi: 10.1007/978-3-540-30124-0_3 CrossRefGoogle Scholar
  16. 16.
    Nelson, G., Oppen, D.C.: Simplification by cooperating decision procedures. ACM Trans. Programm. Lang. Syst. 1(2), 245–257 (1979)CrossRefzbMATHGoogle Scholar
  17. 17.
    Nicolini, E., Ringeissen, C., Rusinowitch, M.: Combinable extensions of abelian groups. In: Schmidt, R.A. (ed.) CADE 2009. LNCS (LNAI), vol. 5663, pp. 51–66. Springer, Heidelberg (2009). doi: 10.1007/978-3-642-02959-2_4 CrossRefGoogle Scholar
  18. 18.
    Nicolini, E., Ringeissen, C., Rusinowitch, M.: Data structures with arithmetic constraints: a non-disjoint combination. In: Ghilardi, S., Sebastiani, R. (eds.) FroCoS 2009. LNCS (LNAI), vol. 5749, pp. 319–334. Springer, Heidelberg (2009). doi: 10.1007/978-3-642-04222-5_20 CrossRefGoogle Scholar
  19. 19.
    Nicolini, E., Ringeissen, C., Rusinowitch, M.: Satisfiability procedures for combination of theories sharing integer offsets. In: Kowalewski, S., Philippou, A. (eds.) TACAS 2009. LNCS, vol. 5505, pp. 428–442. Springer, Heidelberg (2009). doi: 10.1007/978-3-642-00768-2_35 CrossRefGoogle Scholar
  20. 20.
    Nicolini, E., Ringeissen, C., Rusinowitch, M.: Combining satisfiability procedures for unions of theories with a shared counting operator. Fundam. Inform. 105(1–2), 163–187 (2010)MathSciNetzbMATHGoogle Scholar
  21. 21.
    Segerberg, K.: An Essay in Classical Modal Logic, Filosofiska Studier, vol. 13. Uppsala Universitet (1971)Google Scholar
  22. 22.
    Sofronie-Stokkermans, V.: Interpolation in local theory extensions. Logical Methods Comput. Sci. 4(4), 1–31 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Sofronie-Stokkermans, V.: On interpolation and symbol elimination in theory extensions. In: Olivetti, N., Tiwari, A. (eds.) IJCAR 2016. LNCS (LNAI), vol. 9706, pp. 273–289. Springer, Cham (2016). doi: 10.1007/978-3-319-40229-1_19 Google Scholar
  24. 24.
    Tinelli, C., Harandi, M.T.: A new correctness proof of the Nelson-Oppen combination procedure. In: Proceedings of FroCoS 1996, Applied Logic, pp. 103–120. Kluwer Academic Publishers (1996)Google Scholar
  25. 25.
    Totla, N., Wies, T.: Complete instantiation-based interpolation. J. Autom. Reasoning 57(1), 37–65 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Wolter, F.: Fusions of modal logics revisited. In Advances in Modal Logic, vol. 1 (Berlin, 1996), CSLI Lecture Notes, pp. 361–379 (1998)Google Scholar
  27. 27.
    Yorsh, G., Musuvathi, M.: A combination method for generating interpolants. In: Nieuwenhuis, R. (ed.) CADE 2005. LNCS, vol. 3632, pp. 353–368. Springer, Heidelberg (2005). doi: 10.1007/11532231_26 CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2017

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità degli Studi di MilanoMilanItaly

Personalised recommendations